Alert archive / South Carolina / River Flood Warnings in 2016

River Flood Warning 10, NWS Charleston, SC

March 17, 2016Berkeley County, Georgetown County, Williamsburg County, South Carolina

NWS Charleston, SC issued this river flood warning at Mar 17, 2016, 10:09 AM EDT for Berkeley County, Georgetown County, Williamsburg County, South Carolina. It took effect at Mar 18, 2016, 2:00 AM EDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Mar 17, 2016, 10:09 AM EDT (14:09 UTC)
In effect from
Mar 18, 2016, 2:00 AM EDT
Expired
Mar 25, 2016, 1:54 PM EDT
In force
7 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Berkeley County, SC, Georgetown County, SC, Williamsburg County, SC

The river

Written for the forecast point Santee River near Jamestown (JAMS1). The gauge peaked at 11.15 ft at Mar 23, 2016, 8:00 PM EDT.

actionminormoderate101503/1703/1803/1903/2003/2103/2203/2303/2403/2503/26
Action stage
9 ft
Minor stage
10 ft
Moderate stage
17 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

009 
WGUS42 KCHS 171409
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT THU MAR 17 2016

SCC015-043-089-181409-
/O.NEW.KCHS.FL.W.0010.160318T0600Z-000000T0000Z/
/JAMS1.1.ER.160318T0600Z.160319T0000Z.000000T0000Z.NO/
1009 AM EDT THU MAR 17 2016

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Santee River Near Jamestown.
* from late tonight until further notice.
* At 9 AM Thursday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Friday morning and 
  continue to rise to near 10.5 feet by Friday evening. Additional 
  rises are possible thereafter.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
18 follow-up statements
138 
WGUS82 KCHS 180041
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
841 PM EDT THU MAR 17 2016

SCC015-043-089-190041-
/O.EXT.KCHS.FL.W.0010.160318T1200Z-000000T0000Z/
/JAMS1.1.ER.160318T1200Z.160319T1800Z.000000T0000Z.NO/
841 PM EDT THU MAR 17 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 7 PM Thursday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by Friday morning and continue to 
  rise to near 10.4 feet by early Saturday afternoon.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
717 
WGUS82 KCHS 181358
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 AM EDT FRI MAR 18 2016

SCC015-043-089-191358-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160320T0600Z.000000T0000Z.NO/
958 AM EDT FRI MAR 18 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 9 AM Friday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this evening and continue to 
  rise to near 10.3 feet by early Sunday morning.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
200 
WGUS82 KCHS 190119
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 PM EDT FRI MAR 18 2016

SCC015-043-089-200119-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160319T1800Z.000000T0000Z.NO/
919 PM EDT FRI MAR 18 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 PM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.2 feet by early Saturday 
  afternoon then begin a slow fall on Monday.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
831 
WGUS82 KCHS 191400
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 AM EDT SAT MAR 19 2016

SCC015-043-089-201359-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160319T1800Z.000000T0000Z.NO/
959 AM EDT SAT MAR 19 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 9 AM Saturday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise slightly by this afternoon 
  then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
060 
WGUS82 KCHS 200126
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 PM EDT SAT MAR 19 2016

SCC015-043-089-210126-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160321T0000Z.000000T0000Z.NO/
926 PM EDT SAT MAR 19 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 PM Saturday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.4 feet by Sunday evening 
  then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
960 
WGUS82 KCHS 201421
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 AM EDT SUN MAR 20 2016

SCC015-043-089-211421-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160320T1800Z.000000T0000Z.NO/
1021 AM EDT SUN MAR 20 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 9 AM Sunday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise slightly by this afternoon 
  then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
071 
WGUS82 KCHS 210139
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
939 PM EDT SUN MAR 20 2016

SCC015-043-089-220139-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160321T0600Z.000000T0000Z.NO/
939 PM EDT SUN MAR 20 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 PM Sunday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.5 feet by early Monday 
  morning then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
348 
WGUS82 KCHS 211506
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 AM EDT MON MAR 21 2016

SCC015-043-089-221506-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160321T1800Z.000000T0000Z.NO/
1106 AM EDT MON MAR 21 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 10 AM Monday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.5 feet by this afternoon 
  then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
872 
WGUS82 KCHS 220103
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT MON MAR 21 2016

SCC015-043-089-230103-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T0000Z.000000T0000Z.NO/
903 PM EDT MON MAR 21 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 PM Monday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.6 feet by Tuesday evening 
  then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
414 
WGUS82 KCHS 221343
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT TUE MAR 22 2016

SCC015-043-089-231343-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160322T1230Z.000000T0000Z.NO/
943 AM EDT TUE MAR 22 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 AM Tuesday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
619 
WGUS82 KCHS 221945
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE MAR 22 2016

SCC015-043-089-231945-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T0600Z.000000T0000Z.NO/
345 PM EDT TUE MAR 22 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 2 PM Tuesday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.9 feet by early Wednesday 
  morning then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
845 
WGUS82 KCHS 230030
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT TUE MAR 22 2016

SCC015-043-089-240030-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T1800Z.000000T0000Z.NO/
830 PM EDT TUE MAR 22 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 7 PM Tuesday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.0 feet by early Wednesday 
  afternoon then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
737 
WGUS82 KCHS 231411
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EDT WED MAR 23 2016

SCC015-043-089-241411-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T1800Z.000000T0000Z.NO/
1011 AM EDT WED MAR 23 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 9 AM Wednesday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.1 feet by this afternoon 
  then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
008 
WGUS82 KCHS 240025
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT WED MAR 23 2016

SCC015-043-089-250025-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.000000T0000Z.NO/
825 PM EDT WED MAR 23 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 7 PM Wednesday the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 12.0 feet, several dirt logging roads are impassable.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
905 
WGUS82 KCHS 241409
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT THU MAR 24 2016

SCC015-043-089-251409-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-160327T1800Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160327T0600Z.NO/
1009 AM EDT THU MAR 24 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 9 AM Thursday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Sunday morning.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
773 
WGUS82 KCHS 250056
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT THU MAR 24 2016

SCC015-043-089-260000-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-160326T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160325T1200Z.NO/
856 PM EDT THU MAR 24 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 PM Thursday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Friday 
  morning.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
129 
WGUS82 KCHS 251326
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 AM EDT FRI MAR 25 2016

SCC015-043-089-260100-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-160326T0100Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160325T1300Z.NO/
926 AM EDT FRI MAR 25 2016

The Flood Warning continues for
  The Santee River Near Jamestown.
* At 8 AM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage late this
  morning.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$
150 
WGUS82 KCHS 251754
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI MAR 25 2016

SCC015-043-089-251824-
/O.CAN.KCHS.FL.W.0010.000000T0000Z-160326T0100Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160325T1245Z.NO/
154 PM EDT FRI MAR 25 2016

The Flood Warning is cancelled for
  The Santee River Near Jamestown.
* At 1 PM Friday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 9 AM Friday.
* Forecast, the river will continue to fall to 9.5 feet by Saturday 
  morning.
* At 10.0 feet, water covers numerous logging roads and inundates 
  timber land adjacent to the river. Most access points to Wee Tee 
  State Forest are cut off.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 17, 10:06 AM EDT, 3 minutes earlier.

Area forecast discussion, Mar 17, 10:06 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EDT THU MAR 17 2016

.SYNOPSIS...
A WEAK FRONT WILL BECOME NEARLY STATIONARY JUST SOUTH OF THE AREA
THROUGH FRIDAY. AN AREA OF LOW PRESSURE WILL EVENTUALLY DEVELOP TO
THE WEST ON SATURDAY AND TRACK EASTWARD NEAR THE COAST INTO SUNDAY.
THE LOW WILL PULL AWAY FROM THE AREA THEREAFTER AND HIGH PRESSURE
WILL RETURN TO THE REGION FOR THE EARLY AND MIDDLE PORTIONS OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MORNING UPDATE...PRIMARY CHANGE WAS TO ADJUST POPS TO ACCOUNT FOR
SHOWER ACTIVITY MOVING THROUGH THE SAVANNAH METRO AREA AND OFF THE
COAST FROM APPROXIMATELY HUNTING ISLAND SC TO ST CATHERINES
ISLAND GA AS OF 14Z. THESE SHOWERS HAVE FORMED IN THE AREA OF
HIGHEST MOISTURE CONTENT JUST SOUTH OF THE DETERIORATING FRONT
DRAPED ACROSS THE AREA. OTHERWISE...FORECAST REMAINS ON TRACK.

PREVIOUS DISCUSSION...TODAY THE FRONT IS EXPECTED TO SETTLE
ACROSS THE FORECAST AREA AND GRADUALLY LOSE DEFINITION.
BRIEFLY...SURFACE WINDS WILL BECOME VARIABLE ACROSS NORTHERN ZONES
WITH THE MOST NOTABLE LOW LEVEL FEATURE OF LOWER DEW POINTS
SAGGING SOUTH INTO THE I-16 CORRIDOR BUT NOT MUCH FURTHER SOUTH
TODAY. A MOSTLY ZONAL FLOW WILL PERSIST ALOFT WITH WEAK EMBEDDED
SHORT WAVES MOVING THROUGH SOUTHERN GEORGIA. THE UPPER JET
CONFIGURATION IS QUITE COMPLEX TODAY. INITIALLY MOISTURE IS SPARSE
IN VERTICAL PROFILES AND WHILE 1000-500 MB DO SHOW A MARKED
INCREASE AFTER SUNRISE.

THIS AFTERNOON PWATS INCREASE TO AROUND 1.25" ACROSS SE GA AND WE
MAINTAINED MOSTLY SLIGHT CHANCE POPS GEORGIA ZONES. WHILE MODELS
INDICATE SOME STEEP ELEVATED INSTABILITY WILL EXIST ACROSS OUR
SOUTHERN ZONES LATER TODAY...MOST INDICATIONS SUGGEST BETTER TSTM
RISKS WILL MAINLY BE TO THE SOUTH OF THE ALTAMAHA INTO FAR SOUTH
GEORGIA AND MORE LIKELY DOWN IN NORTH FLORIDA. STILL WE COULD NOT
RULE OUT ISOLATED TSTMS BRUSHING OUR FAR SOUTHERN ZONES NEAR THE
ALTAMAHA RIVER DESPITE RATHER WEAK AVAILABLE POTENTIAL ENERGY AND
UNCERTAINTIES WHERE FAIRLY STRONG LOW LEVEL DEW POINT GRADIENTS
WILL RESIDE.

THE SKY COVER FORECAST IS TRICKY TODAY WITH AREAS OF LAYERED CLOUDS
AND JET INDUCED HIGH CLOUDS PRODUCING MORE IN THE WAY OF CLOUDINESS
THAT WE SAW ON A RECORD-BREAKING WARM WEDNESDAY. TEMPS WILL STILL BE
QUITE WARM TODAY AS LOW LEVEL THICKNESS VALUES REMAIN IN THE MID 80S.
AT LEAST LOWER 80S CAN BE EXPECTED THIS AFTERNOON BUT WOULD NOT BE
SURPRISED IF WE SEE SOME AREAS REACH THE MID 80S.

TONIGHT SURFACE HIGH PRES WILL BUILD FROM THE TENNESSEE VALLEY
INTO NORTH CAROLINA AND THIS WILL INDUCE A BACKDOOR COLD FRONT THAT
WILL PUSH JUST SOUTH OF THE ENTIRE FORECAST AREA BY SUNRISE
FRIDAY MORNING. LATER TONIGHT A BAROCLINIC ZONE WILL BECOME MORE
DEFINED ACROSS THE GULF COAST REGION INTO SOUTH GEORGIA. CLOUDS
WILL INCREASE NORTHWARD OVERNIGHT WITH SHOWER CHANCES ALSO RAMPING
UP OVER SOUTH GEORGIA LATER TONIGHT AS ISENTROPIC ASCENT GRADUALLY
BUILDS. WE MAINTAINED 20-30 POPS ACROSS MOSTLY SE GEORGIA AFTER
MIDNIGHT. LOWS WILL MAINLY BE IN THE MID TO UPPER 50S.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...THE PATTERN ALOFT WILL CONTINUE TO FEATURE
ZONAL FLOW WITH ONLY VERY SUBTLE EMBEDDED PIECES OF SHORTWAVE
ENERGY. AT THE SURFACE...A NEARLY STATIONARY FRONT WILL RESIDE ALONG
THE SOUTHERN PERIPHERY OF THE AREA AND EXTEND BACK TO THE WEST ALONG
THE GULF COAST. TRYING TO NAIL DOWN RAIN CHANCES LOOKS TO BE VERY
TRICKY AND MODEL AGREEMENT ISN/T EXACTLY OUTSTANDING. GENERALLY
SPEAKING...THE CONSENSUS IS FOR A GRADUAL INCREASE IN SHOWERS
ACTIVITY ACROSS SOUTH AND SOUTHEAST GEORGIA AS THE STATIONARY FRONT
MEANDERS ABOUT. THE AREA IS ALSO WITHIN THE LARGER SCALE RIGHT
ENTRANCE REGION OF THE UPPER JET ACROSS THE MID ATLANTIC...THOUGH IT
APPEARS THE BEST UPPER DIVERGENCE WILL REMAIN A BIT FURTHER TO THE
WEST ALONG THE FLORIDA PANHANDLE. AS SUCH...POPS STEADILY INCREASE
FROM NORTH TO SOUTH AS WE APPROACH SATURDAY MORNING...BUT THE
DISCUSSED UNCERTAINTIES WILL KEEP OVERALL VALUES IN THE HIGH CHANCE
RANGE. BEING ON THE COOLER SIDE OF THE FRONT WITH INCREASED CLOUD
COVER WILL RESULT IN HIGH TEMPERATURES ONLY REACHING THE LOW TO MID
70S...THOUGH THAT IS STILL ABOVE CLIMO FOR MID MARCH. OVERNIGHT LOWS
WILL FALL INTO THE MID 50S IN MOST AREAS.

SATURDAY THROUGH SUNDAY...MODEL AGREEMENT HAS IMPROVED WITH THE
PRESENCE AND TRACK OF AN AREA OF LOW PRESSURE THROUGH GEORGIA AND
THE CAROLINAS. IT APPEARS THAT THE LOW WILL DEVELOP BACK TO THE WEST
ON SATURDAY AND TRACK EASTWARD THROUGH SATURDAY NIGHT...JUST
SLIGHTLY INLAND OF THE COAST AND PASSING THROUGH THE AREA SOMEWHERE
AROUND SAVANNAH AND BEAUFORT. QUESTIONS ABOUT THE TIMING REMAIN...AS
THE GFS IS CONSIDERABLY FASTER RELATIVE TO THE NAM AND ECMWF. DEEP
LAYER FORCING IMPROVES ESPECIALLY SATURDAY EVENING AS A COUPLED JET
STRUCTURE TAKES SHAPE AND PRODUCES A RATHER LARGE AREA OF UPPER
DIVERGENCE NEAR THE SOUTHEAST COAST. THE PRECIPITATION SHIELD
ASSOCIATED WITH THE SURFACE LOW SHOULD EXPAND ACROSS THE REGION
THROUGH SATURDAY EVENING...AND REACH ITS PEAK SOMETIME THROUGH
SATURDAY NIGHT. POPS HAVE BEEN INCREASED TO LIKELY...BUT MORE TIMING
REFINEMENTS WILL BE NEEDED IN THE COMING DAYS. THE MORE INLAND TRACK
OF THE SURFACE LOW DOES BRING IN THE POTENTIAL FOR LOW LEVEL WARM
ADVECTION TO PUSH INLAND AND WITH IT THE POTENTIAL FOR SURFACE
DESTABILIZATION. HOWEVER...CONFIDENCE IS TOO LOW AND FOR NOW ONLY A
MENTION OF SLIGHT CHANCES OF THUNDERSTORMS HAS BEEN ADDED TO THE
FORECAST FOR THE OUTER COASTAL WATERS. RAINFALL SHOULD COME AN END
STARTING SUNDAY MORNING AS THE LOW PULLS AWAY...THOUGH CLOUDS WILL
LIKELY STICK AROUND THROUGH MUCH OF THE DAY. TEMPERATURES CONTINUE
TO COOL AND WILL BE BELOW NORMAL FOR THE ENTIRE WEEKEND. IN
FACT...DEPENDING ON HOW CLOUD COVER WORKS OUT FOR SUNDAY...HIGHS MAY
STRUGGLE TO REACH 60 IN MANY AREAS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE SHARP UPPER TROUGH AXIS WILL SWING EAST OF THE APPALACHIANS
SUNDAY NIGHT AND EVENTUALLY OFF THE COAST BY EARLY MONDAY. NORTHWEST
FLOW ALOFT WILL PREVAIL INTO TUESDAY...WITH LOW AMPLITUDE RIDING
THEREAFTER. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST ON
MONDAY...DRIFTING OFF THE COAST TUESDAY INTO WEDNESDAY. THE AIRMASS
LOOKS PRETTY DRY SO THE FORECAST IS RAIN FREE INTO MID WEEK.
TEMPERATURES WILL START OFF BELOW NORMAL EARLY IN THE WEEK...WITH A
QUICK MODERATING TREND TO ABOVE NORMAL BY MID WEEK.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR AT KSAV/KCHS THROUGH 12Z FRIDAY. VCSH IS POSSIBLE AROUND KSAV
TODAY BUT WILL ALLOW RADAR TRENDS TO GUIDE ANY FUTURE INCLUSIONS
OF NEARBY SHOWERS.

EXTENDED AVIATION OUTLOOK...CHANCES FOR AT LEAST PERIODIC FLIGHT
RESTRICTIONS IN FOG/STRATUS INCREASE SATURDAY AND SATURDAY NIGHT
AS AN AREA OF LOW PRESSURE MOVE EAST AND NORTHEASTWARD ALONG THE
COAST.

&&

.MARINE...
NO SIGNIFICANT CONCERNS TODAY AS WINDS WILL BE MAINLY LIGHT AND
OCCASIONALLY VARIABLE OVER SOUTH CAROLINA WATERS AND LIGHT W TO
SW OVER GEORGIA WATERS. SEAS 1 TO 3 FT...HIGHEST OFFSHORE. TONIGHT
A BACKDOOR COLD FRONT WILL SETTLE SOUTH THROUGH THE WATERS
OVERNIGHT. WINDS AND SEAS WILL BEGIN TO BUILD LATE TONIGHT AS THE
PRES GRADIENT PINCHES OFF THE CHARLESTON COUNTY COAST. MODELS
DIFFER ON STRENGTH OF NE SURGING BUT SPEED COULD INCREASE TO 15
TO 20 KT E AND NE OF CHARLESTON LATE WITH SEAS BUILDING TO 4 FT.
ANY SURGING WILL BE WEAKER OFF THE GEORGIA COAST DURING THE LATE
NIGHT HOURS.

FRIDAY THROUGH MONDAY...A WEAK STATIONARY FRONT WILL SIT ALONG THE
GULF COAST AND EXTEND EASTWARD TOWARD THE SOUTHEAST COAST THROUGH
FRIDAY NIGHT. ON SATURDAY...AN AREA OF LOW PRESSURE WILL DEVELOP TO
THE WEST AND WILL TRACK EASTWARD TOWARD THE GA/SC COAST THROUGH
SATURDAY NIGHT. THE LOW WILL THEN PULL AWAY TO THE NORTHEAST ON
SUNDAY AND HIGH PRESSURE WILL BUILD FROM THE WEST ON MONDAY.
OVERALL...WINDS COULD BE A BIT ERRATIC AT TIMES UNTIL SATURDAY
THROUGH SUNDAY WHEN THE AREA OF LOW PRESSURE MOVES THROUGH. THE MAIN
TIME PERIOD FOR INCREASED FLOW AND POTENTIAL SMALL CRAFT ADVISORY
CONDITIONS WILL OCCUR SUNDAY AND SUNDAY NIGHT AS THE GRADIENT
TIGHTENS BEHIND THE DEPARTING SYSTEM AND COOLER AIR MOVES IN. WINDS
WILL DECREASE ON MONDAY AS THE HIGHS MOVES CLOSER AND THE GRADIENT
RELAXES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEB
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...BSH
MARINE...BSH
Hazardous weather outlook, Mar 17, 6:03 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
603 AM EDT THU MAR 17 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-181015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
603 AM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in South Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.